Some people have a headache when they wake up from anesthesia. This can last a few hours but it always goes away. There is nothing to worry about; it isn’t dangerous, it is just some people get it. The key here is to know that it is temporary and will go away. The most important thing to do is to drink lots of water and stay well hydrated. If you have a headache in the recovery room, you can elect to stay a little longer with us, or get back to your hotel so you can lay down and try to sleep. Typically the best way to get rid of the headache is to get back to the hotel (or your own bed!), make the room dark, and get some sleep. Typically Ibuprofen (Motrin, Advil) work much better than Tylenol. Trust us on this!
About 1 patient out of 100 will get a few headaches during the first two weeks after the operation. You are going through hormone shifts and some people tolerate this differently than others. It is perfectly OK to take whatever pain medications you want. Ibuprofen, Motrin, Advil and Aleve are our favorites. Tylenol is ok but most people do better with the others. Again, this will go away and it is not a sign of something being wrong.